Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Please Help! Are there any meds left? bleep

Posted by yxibow on July 7, 2008, at 18:37:28

In reply to Re: Please Help! Are there any meds left? nfc, posted by bleep on July 7, 2008, at 17:48:44

> Thanks! About the psychotic symptoms, I'm Not sure if I do really...sometimes I def think so, but my pdoc says I describe too many things at once and we need to focus on one thing at a time. Again, I am too freaked out by APs so the instant I put it in my mouth I am obsessing about death or NMS...

------------

NMS is incredibly rare, rarer than serotonin syndrome. Its so rare that if you had NMS you wouldn't know it for a while. It generally manifests itself in delirium and extremely high temperatures. I realize this could possibly increase your fear, but again I'm saying it is a rare condition.


And with atypicals like Seroquel and the like, it is way way down in the list of things.


Torsades de pointes is more common (1/4000 or less) with one atypical AP -- Geodon (even though it has been pointed out with new studies that, that syndrome is also rare.) Mellaril, which is still out there, has a greater risk (its a typical AP)


I'm not saying to advocate Seroquel but a low dose of it added to other medications can be very helpful for anxiety and the risk of TD is literally around .1% for most people, accepted now.


Most atypicals range around 5% per year or in a given year for TD to yes, an unknown value but very small, with Risperdal being the only proven one that has had TD records, because its probably closer to the 5% than Seroquel or Zyprexa (about 0.5%).


Its not to say it can't happen, but I guess the point is, somewhere along the line one has to make a decision with any medication -- do the benefits outweigh the risks, and can I accept the side effects or can I just live with a condition. Its a completely personal choice, with informed consent as it is known.

-------------------


I already have a strange preoccupation/terrifying fear of death. Years of panic attacks (ESP. around that time of the month) did not help this as I walk around utterly convinced I am going to die. I seem to be developing into a hypochondriac here lately.


------------

I have a fear of death that has never gone away, but you know --- most people do. It's part our life cycle though, nobody made the rules, its just there. The longer you live, something is going to get you. It's just something that eventually one learns to, if not accept, to put aside and focus on life affirming things.


But from what I've learned at least, its really a fear of living. Living independently and enjoying life.


I'm an agnostic, so religion while I'm connected to my roots (Jewish), I'm not particularly religious. Some people find consolation in their religion, some in meditation, however you do, there are ways of mitigating this fear.


-----------

Maybe I won't die but I have this or that illness. I have felt disconnected and unreal lately, like maybe I don't even exist. I've read that meds can worsen that feeling.

---------------
Its a catch-22, some medications, benzodiazepines for example, can create discontinuity and possibly dissociation eventually if used long enough, but there are also a fair number of psychological reasons too why this happens as well. I don't know, its just a personal experience, so just take it as a case report.

------------------
So for now I take maybe one .5 mg Ativan a day if even that (though I am prescribed 3 a day if needed (because I am scared of being a drug addict I rarely take them) and am cutting my topamax down to 25 mg 2 x day because lately I cannot remember anything and I feel like a total moron/can't think straight. I see my doc Wednesday. He will offer little if any solace. I have no idea what to even say to him really.

------------------

Its important to stick up to how you feel. And projecting that there will be no solace ends up making a foregone conclusion. Why not turn that around with just a little skeptical optimism.


With medication loads, memory loss can occur -- as hard as it is, it isn't helpful to label yourself as a "moron". I have a lot of memory issues and I tend to label myself things.

Yes, I'm not being Pollyanna about it -- there are adjustments in polypharmacy that can change this for the better, but I think a good goal would be to write all you want to say down in a journal or a pad or anything and take that in to your doctor and be honest about your feelings under what you're currently taking.


And yes, there are other medications. You can seek a second opinion (not a second doctor) which may bring some additional light on things.


-- best of wishes

-- tidings

Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:838110
URL: http://www.dr-bob.org/babble/20080706/msgs/838704.html